Winter weather advisory issued for majority of SE WI starting 3 a.m. Sunday

Officials: Woman’s life saved by 3 doses of Narcan after passing out on freeway

MILWAUKEE — A 45-year-old woman is being hospitalized after nearly overdosing on heroin while driving along Highway 100 on Friday, Dec. 21.

According to the Milwaukee County Sheriff’s Office, deputies responded to a call regarding a sick driver on the I-94 WB ramp towards Highway 100 in the Zoo Interchange around 2:15 p.m. A silver Dodge Ram was in the right emergency lane, and the driver outside of the car said the passenger was not breathing.

A deputy checked the woman’s pulse and found she was not breathing. He administered Narcan while she was still in the vehicle, and she began to have a faint pulse. She was still unresponsive when deputies pulled her from her vehicle and administered a second dose of Narcan.

The woman remained unresponsive, and deputies performed CPR until a Wauwatosa Fire Department emergency crew arrived. A deputy placed an AED on the woman, which continued CPR. Wauwatosa Fire Department personnel administered a third dose of Narcan, and the woman became responsive around 2:30 p.m.

Deputies found drug paraphernalia in the vehicle, along with Oxycodone pills. During a hospital interview, the woman admitted to snorting $100 worth of powdered heroin prior to getting on the freeway.

“With the opioid epidemic reaching crisis proportions, our efforts to train and supply our deputies with Narcan is having an impact,” said Sheriff Richard Schmidt. “Their quick response and life-saving efforts until medical professionals arrived is commendable.”

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.